Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 35, NWS Wilmington, OH

April 12, 2011Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 12, 2011, 6:31 AM EDT for Adams County, Ohio. It took effect at Apr 12, 2011, 7:57 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 6:31 AM EDT (10:31 UTC)
In effect from
Apr 12, 2011, 7:57 AM EDT
Expired
Apr 12, 2011, 11:57 PM EDT
In force
16 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 18.30 ft at Apr 12, 2011, 4:00 PM EDT.

actionminormoderate102004/1204/1304/14
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WGUS41 KILN 121031
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC001-122231-
/O.NEW.KILN.FL.W.0035.110412T1630Z-110413T0049Z/
/WUNO1.1.ER.110412T1630Z.110412T1800Z.110412T1849Z.NO/
631 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* FROM THIS AFTERNOON TO THIS EVENING.
* AT 6 AM THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 15.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY THIS EVENING.
* AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME 
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES 
  NEAR ROUTES 32 AND 41.

$$
5 follow-up statements
253 
WGUS81 KILN 121137
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 AM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-121937-
/O.EXT.KILN.FL.W.0035.110412T1157Z-110413T0946Z/
/WUNO1.1.ER.110412T1157Z.110412T1800Z.110413T0346Z.NO/
737 AM EDT TUE APR 12 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE TONIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL LATE TONIGHT.
* AT 7 AM THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 21.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE TONIGHT.
* AT STAGES NEAR 20.0 FEET, WATER RISES OVER THE EAST SIDE OF STATE 
  ROUTE 348 SOUTH OF CEDAR MILLS...WITH LOWLAND FLOODING CONTINUING NEAR
  PEEBLES.
  

$$
925 
WGUS81 KILN 121829
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-130229-
/O.EXT.KILN.FL.W.0035.000000T0000Z-110413T0916Z/
/WUNO1.1.ER.110412T1224Z.110412T2000Z.110413T0316Z.NO/
229 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL LATE TONIGHT.
* AT 2 PM THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT STAGES NEAR 18.0 FEET, WATER CONTINUES TO SPILL ONTO ROUTE 348...
  WHILE PORTIONS OF PEEBLES AND LOW AREAS EAST OF WEST UNION BECOME 
  FLOODED.
  

$$
643 
WGUS81 KILN 122357
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-130757-
/O.EXT.KILN.FL.W.0035.000000T0000Z-110413T1300Z/
/WUNO1.1.ER.110412T1224Z.110412T2015Z.110413T0700Z.NO/
757 PM EDT TUE APR 12 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL WEDNESDAY MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL WEDNESDAY MORNING.
* AT 7 PM THE STAGE WAS 17.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* THE RIVER has crested and WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  BY EARLY Wednesday MORNING.
* AT STAGES NEAR 18.0 FEET, WATER CONTINUES TO SPILL ONTO ROUTE 348...
  WHILE PORTIONS OF PEEBLES AND LOW AREAS EAST OF WEST UNION BECOME 
  FLOODED.
  

$$
752 
WGUS81 KILN 130246
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-130958-
/O.EXT.KILN.FL.W.0035.000000T0000Z-110413T0958Z/
/WUNO1.1.ER.110412T1224Z.110412T2015Z.110413T0358Z.NO/
1046 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL LATE TONIGHT.
* AT 10 PM THE STAGE WAS 15.6 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE overNIGHT.
* AT STAGES NEAR 16.0 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME 
  WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES 
  NEAR ROUTES 32 AND 41.
  

$$
247 
WGUS81 KILN 130357
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT TUE APR 12 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-130427-
/O.CAN.KILN.FL.W.0035.000000T0000Z-110413T0958Z/
/WUNO1.1.ER.110412T1224Z.110412T2015Z.000000T0000Z.NO/
1157 PM EDT TUE APR 12 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 11 PM THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY THURSDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:24 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 12, 4:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
424 AM EDT TUE APR 12 2011

.SYNOPSIS...
SLOW MOVING LOW PRESSURE WILL CONTINUE TO BRING RAIN TO SOUTHERN
PORTIONS OF THE OHIO VALLEY THROUGH TUESDAY...TAPERING OFF FROM
WEST TO EAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION BY
WEDNESDAY AS THE LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.
ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH BY LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL LOW CENTER CURRENTLY LOCATED OVER KENTUCKY
IS TRACKING SLOWLY EASTWARD. THE HEAVIEST PRECIPITATION HAS
BECOME CONSOLIDATED NEAR THE CORE OF THIS LOW...WITH LIGHTER
SHOWERS EXTENDING NORTHEASTWARD ACROSS MUCH OF CENTRAL AND
SOUTHERN OHIO...SE INDIANA..AND NORTHERN KENTUCKY. AS THE LOW
TRACKS JUST SOUTH OF THE OHIO BORDER THIS MORNING... HEAVIEST
PRECIPITATION TOTALS WILL BE ALONG AND SOUTH OF THE KY/OH BORDER
RANGING FROM ABOUT ONE HALF TO THREE QUARTERS OF AN INCH IN
ADDITION TO WHAT HAS ALREADY BEEN RECEIVED. TEMPERATURES WILL
STRUGGLE TO REACH THE MID-50S UNDER THE CLOUD COVER ASSOCIATED
WITH THIS LOW OVER THE EASTERN PORTIONS OF THE FORECAST AREA.
EXPECT GUSTY WINDS ACROSS MUCH OF THE SOUTHERN OHIO VALLEY
TODAY WITH A STRONG PRESSURE GRADIENT SETUP IN THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
UPPER LEVEL LOW WILL CONTINUE TO MOVE AWAY FROM THE FORECAST AREA
WITH GRADUALLY IMPROVING CONDITIONS ACROSS THE EASTERN COUNTIES.
THE REMAINING PARTS OF THE FORECAST AREA WILL BE UNDER MOSTLY
CLEAR SKIES TONIGHT. AFTER A BELOW NORMAL START TO TEMPERATURES
WEDNESDAY MORNING...A WARMING TREND WILL BEGIN UNDER HIGH PRESSURE
WITH NO PRECIPITATION EXPECTED THROUGH THURSDAY.

BY THURSDAY AFTERNOON...INCREASING SOUTHERLY
WINDS WILL DEVELOP AHEAD OF A STORM SYSTEM THAT IS EXPECTED TO
APPROACH THE REGION ON FRIDAY. ABOVE NORMAL TEMPERATURES AND
INCREASING MOISTURE IS EXPECTED THURSDAY NIGHT AND FRIDAY AHEAD
OF THIS LOW PRESSURE SYSTEM AS IT APPROACHES FROM THE WEST.
CURRENT MODELS ARE IN AGREEMENT ON BRINGING SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA BEGINNING FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
SHOWERS WILL STICK AROUND ON SATURDAY AS THE LOW MAKES SLOW
EASTWARD PROGRESS. CONDITIONS MAY DRY OUT BY SUNDAY AFTERNOON WITH
WEAK HIGH PRESSURE TO THE SOUTH. MONDAY MAY ALSO BE DRY WITH A
WEAK LOW STAYING SOUTH.

TEMPERATURES WILL BE ABOVE NORMAL ON THURSDAY AND FRIDAY IN THE
HIGHS SATURDAY THROUGH MONDAY ARE FORECAST TO BE BELOW NORMAL IN
THE 40S AND 50S AS A COOLER WESTERLY FLOW TAKES OVER BEHIND THE
LOW.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
UPPER LEVEL TROF FROM THE WESTERN GREAT LAKES THRU THE CNTRL PLAINS
TO SHIFT EAST WITH AN UPPER LOW CLOSING OFF OVER EASTERN KY BY TUE
MORNING. AHD OF THIS FEATURE...SFC WAVE SOUTH OF LEX TO LIFT NE
INTO WV BY 12Z TUES. MVFR CIGS ACROSS SOUTHERN TAF SITES THROUGH
PERIOD WITH MVFR CIGS MOVING INTO DAY AND CMH BY 12Z. WIDESPREAD
RAIN SOUTN OF I-70 PUSHING EAST THROUGH THE MORNING. VSBYS REMAIN
MVFR AT WORST WITH SOME VFR. CEILINGS MAY BE BRIEFLY IFR NEAR 12Z
BUT LIFTING DURING THE MORNING. RAIN ENDING FROM WEST TO EAST
THROUGH THE DAY ON TUESDAY. MOISTURE PULLS EAST TUESDAY AFTN.
NORTH WINDS GUSTY TO AROUND 30 KNOTS THIS MORNING RELAXING THIS
AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...CONIGLIO
AVIATION...PADGETT
Hazardous weather outlook, Apr 12, 5:05 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT TUE APR 12 2011

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-130915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
505 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SOILS ACROSS THE REGION ARE NEAR OR SATURATED DO TO RECENT
RAINFALL. ALTHOUGH ADDITIONAL RAINFALL TODAY IS NOT EXPECTED TO BE
EXCESSIVE...IT COULD LEAD TO SOME MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
130915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-
505 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:38 AM EDTAreal Flood AdvisoryILNClermont, Hamilton5 hr
Apr 12, 8:30 AM EDTAreal Flood AdvisoryILNClermont, Hamilton6 hr
Apr 12, 10:49 AM EDTAreal Flood WarningILNAdams, Brown, Highland, Pike, Ross, Scioto9 hr
Apr 12, 1:50 PM EDTAreal Flood WarningILNAdams, Brown11 min
Apr 12, 4:21 PM EDTRiver Flood WarningILNPike, Scioto33 hr
Apr 12, 4:56 PM EDTAreal Flood AdvisoryILNFayette, Highland, Pickaway, Ross3 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.